MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis (2100)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombus occurred and the patient experienced a cerebral vascular accident.A left atrial appendage (laa) closure procedure was performed.A watchman access system (was) was positioned and a watchman laa closure device & delivery system (wds) were used.The patients activated clotting time (act) was tested as 108 but was considered incorrect.As the act was being retested, the pigtail was advanced over a wire into the was.Upon removal of the wire, a thrombus was visualized by transesophageal echocardiography (tee).The physician performed aspiration on the was and additional heparin was given until act was achieved over 300.The sheath was removed and the groin puncture was held by a non boston scientific 16f sheath over the wire.A new double curve sheath was opened to successfully complete the case.The patient presented neurological deficits upon waking up from the procedure.An immediate ct scan of the head confirmed left middle cerebral artery (mca) stroke.The patient was transferred to intensive care unit and a successful left mca thrombectomy was performed.The patient was cleared by a neurologist to restart their anticoagulation.The patient remained stable and was discharged on (b)(6) 2020.Additionally, the patient was seen on (b)(6) 2020 and weak but speaking.The patient will continue physical therapy assistance at home.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10532911
Report Number2134265-2020-12699
Device Sequence Number1191888
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025015476
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2020
Initial Report FDA Received Date09/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR